MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ SMIC/ID-101; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ SMIC/ID-101; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448802
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma /510(k)#k032675, k050745, k050747, k050780, k050865, k050881, k050946, k050982, k051109, k051138, k051204, k051266, k051272, k051692, and k062206.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ smic/id-101 a patient isolate (streptococcus pneumoniae) had incorrect mic results for the drug trimethoprim/sulfamethoxazole (tmp/smx).The user compared the results to an older panel and kirby bauer testing, receiving discrepant results.No health impact or consequence reported.This is report 2 of 4.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for incorrect breakpoints with trimethoprim-sulfamethoxazole (sxt) with streptococcus pneumoniae when using phoenix panel smic/id-101 (catalog number 448802) batch number 5014275.Customer returned panels, isolates or phoenix generated lab reports were not available for the investigation.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed, and no trends were identified associated with this defect.As no trends were identified, no corrective actions are slated at this time.To investigate, retention panels of the complaint batch and control panels were inoculated with in house isolates s.Pneumoniae a49619 and s.Pneumoniae 3992 and placed in a phoenix m50 to observe for sxt mic results.All panels returned the isolate results with the expected resistant (for s.Pneumoniae 3992) and susceptible (for s.Pneumoniae a49619) sxt mic and sir results, therefore, this complaint is not confirmed.Bd will continue to monitor for trends and take action as necessary.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ SMIC/ID-101
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24394227
Report Number1119779-2026-00230
Device Sequence Number15598473
Product Code LON
UDI-Device Identifier30382904488025
UDI-Public(01)30382904488025(17)260113(10)5014275
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/13/2026
Device Catalogue Number448802
Device Lot Number5014275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown